Hail, Avoyelles
- When
- May 9, 5:18 PM CST
- Where
- Avoyelles County, Simmesport
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 30.983, -91.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 9, 3:00 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 400 PM CDT MON MAY 9 2005 .DISCUSSION... SFC ANALYSIS SHOWS WEAK HIGH PRESSURE RIDGE OVER THE BAHAMAS ACROSS FL INTO THE NE GULF. ALOFT...THE UPPER LEVEL TROF OVER THE LOWER MS VALLEY CONTINUES TO MOVE EAST...LEAVING A TRAILING MOISTURE CONVERGENCE BOUNDARY ALONG THE LA AND UPPER TX COAST. FOR THIS...I HAVE EXTENDED THE SCT POPS INTO THIS EVENING. OTHERWISE...DRIER AIR BEHIND THE EXITING TROF AND INCREASING TEMPS ALOFT TO THE RIDGE BUILDING WESTWARD OVER THE AREA WILL KEEP A LID ON MOST CONVECTION INLAND. FOR TUE TO FRI...THE UPPER RIDGE AXIS WILL EXTEND FROM THE GULF NORTH THROUGH THE MS VALLEY. THIS WILL GIVE NO PRECIP DUE TO THE WARMER TEMPS ALOFT CAPPING MOST CONVECTION...BUT INCREASE TEMPS TO NEAR 90 INLAND TO THE UPPER 80S I-10 CORRIDOR. INCREASING CLOUDS EXPECTED SAT AS THE RIDGE MIGRATES EAST...AND THE WESTERN TROF EDGES FURTHER EAST AS WELL. POPS WILL INCREASE SAT NIGHT AND SUN AS THE FRONT SAGS OVER THE AREA. EXPECT THE POPS TO DECREASE BY EARLY NEXT WEEK. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 66 86 66 86 / 40 0 0 0 KBPT 66 85 68 85 / 40 0 0 0 KAEX 61 91 63 91 / 20 0 0 0 KLFT 65 87 66 87 / 40 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT MON MAY 9 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 101100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PARTLY CLOUDY. HAZARDOUS WEATHER IS NOT EXPECTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THROUGH THE PERIOD.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM MARINE TSTM WIND 71 S CAMERON 28.77N 93.30W
05/09/2005 45 MPH XXX XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 280.
&&
MOGGEDThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450703.